MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ SAFE-T-LAP SPONGE, 18X18, RFID, ENHANCED XRAY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ SAFE-T-LAP SPONGE, 18X18, RFID, ENHANCED XRAY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Catalog Number 0621-018-180
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per the customer, the device could not count sponges.Per the customer, a sponge was left in the patient, it is unclear if it was removed.Additional information has been requested from the user facility.
 
Additional Manufacturer Narrative
Update b1/h1 additional manufacturing narrative: per further clarification from the account, there was no sponge left in the patient.Update: h3, h6 correction: follow-up report submitted to document the device was not available for evaluation.H3 other text : device not returned.
 
Event or Problem Description
Per the customer, the device could not count sponges.Per clarification from the director of perioperative services at the account, there was no sponge left in a patient.The sponges were manually counted as they were not able to be scanned at the end of the case.All sponges were accounted for when the procedure concluded.The procedure was completed successfully without a surgical delay; no medical intervention or adverse consequences were reported.

Brand Name
SURGICOUNT+ SAFE-T-LAP SPONGE, 18X18, RFID, ENHANCED XRAY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
colette chung
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key18158701
Report Number3015967359-2023-02484
Device Sequence Number8045183
Product Code GDY
UDI-Device Identifier57613327512712
UDI-Public57613327512712
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number0621-018-180
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown